Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

What does earache with pain while swallowing indicate ?

i have been suffering from throat infection from last 5 days. Recently two days back small pain started in my right ear, after that it transferred to left ear.The pain is situated one inch inside the ear and paining while swallowing food.I met a local doctor, he prescribed Azipro 500mg tablets and he said that, it is due to throat infection. Could you please give some suggestions regarding this.
Asked On : Fri, 6 Apr 2012
Answers:  5 Views:  515
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Thanks for your query.
You have been having suffering from upper respiratory tract infection for which your has prescribed Azipro 500.Your doctor is also right in saying that the pain in ear is due to throat infection as it is a known fact that upper respiratory infections get settled in ear causing inflammation of ear resulting in pain.
Please take the advised antibiotic(Azipro) and if the pain in more you can take an over the counter painkiller and you should be fine in a couple of days.
Take care.
Answered: Fri, 6 Apr 2012
I find this answer helpful
ENT Specialist Dr. Ravinder Sharma's  Response
I am Dr Sharma
On the basis of information provided it appears to be a throat infection or tonsil infection causing blockade of eustachian tube (tube which connects throat and ear)or infection in the ear due to infection in throat. One possibility is referred pain in ear because of a throat problem as there is common innervation in ear and throat. For this reason u will need a complete ENT check up and I think Azipro is the right choice but an EN consultation will be required. I hope this answers your query Do let me know if u have any more concerns with regards
Ravinder Sharma
Answered: Mon, 9 Apr 2012
I find this answer helpful
  User's Response
hi welcome,

the pain over the ear ia defenitly due to the throat infection only

the infection will pass from throat to ear through the eustatian canal which connecting both never ever take ice cold items gargle with warm salt water daily 2-4 times for 4 days

3.if you interested in ayurveda medicines write to me i will prescribe some best medicine for you
Answered: Fri, 6 Apr 2012
General & Family Physician Dr. Neerja's  Response
Dear patient,

infection of the throat can lead to pain the ears. The medication given to you is correct for infection of the throat.As you have taken your medication for 5 days i suggest you take the full course. You can take some medication for the pain to help you. However, if you are still unsure you can ask your doctor to have another look. Some infections do take a while to subside. I wish you all the best.

Answered: Fri, 6 Apr 2012
I find this answer helpful
Dentist, Periodontics Dr. Arati C Koregol's  Response
your doc is right. its a severe throat infection causing pain in ear and throat. continue the tablets . try gargling warm salt water 2-3 times daily for better relief.
Avoid fried and cold foods/drinks.
Take care
Answered: Fri, 6 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor